Weight gain is a common problem with most antidepressants. If a woman gains weight while taking antidepressants, some of the weight gain will also be deposited in her breasts, causing breast enlargement.
Research has indicated that a significant minority of women taking the modern antidepressants will have breast enlargement over a number of months. In a number of these women, the changes occur due to weight gain, while in others the changes of breast enlargement occur despite their weight remaining stable.
In a small number of cases with antidepressants, and in a large number of cases in patients taking antipsychotic medications, the chemical pathways normally preventing breast milk production are blocked; as a result, the milk-producing glands in the breast are stimulated inappropriately. This results in milk being produced in the breasts, and leaking out at times.
Vaginal bleeding can occur in women taking the modern antidepressants, especially when taking high doses of these antidepressants. However, this not not mean that you do not have to be checked out by your doctor, to ensure you do not have other causes of abnormal vaginal bleeding.
Vaginal lubrication can be reduced due to anticholinergic side effects of antidepressants, especially the older tricyclic antidepressants. (Anticholinergic side effects are those resulting from interference with the cholinergic system, which looks after many automatic functions of our body.) Furthermore, many of the modern antidepressants cause marked sexual problems, including an inability to respond normally sexually, with resultant reduction in vaginal lubrication.
Important Disclaimer: This site is medical information only, and is not to be taken as diagnosis, advice or treatment, which can only be decided by your own doctor.